Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

Closed geodesics in Lorentzian surfaces


Author: Stefan Suhr
Journal: Trans. Amer. Math. Soc. 365 (2013), 1469-1486
MSC (2010): Primary 53C22, 53C50
Published electronically: July 11, 2012
MathSciNet review: 3003271
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that every closed Lorentzian surface contains at least two closed geodesics. Explicit examples show the optimality of this claim. Refining this result we relate the least number of closed geodesics to the causal structure of the surface and the homotopy type of the Lorentzian metric.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C22, 53C50

Retrieve articles in all journals with MSC (2010): 53C22, 53C50


Additional Information

Stefan Suhr
Affiliation: Fachbereich Mathematik, Universität Hamburg, Hamburg, Germany
Email: stefan.suhr@mathematik.uni-hamburg.de

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05691-1
Keywords: Closed geodesics, Lorentzian manifolds
Received by editor(s): November 22, 2010
Received by editor(s) in revised form: June 27, 2011
Published electronically: July 11, 2012
Article copyright: © Copyright 2012 American Mathematical Society